MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y415H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The actual device batch number associated with this event is not known.The possible batch number is reported as follows: batch lmm961 manufacture date: 11/08/2017, expiration date: 10/31/2022.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: procedure name? clitoral hood reduction, labiaplasty what date did the patient present with dehiscence (number of post op days)? post-op day 11.What type of tissue and location of the suture placement? epidermis/dermis.What tissue dehisced? epidermis/dermis.What was the tissue condition? normal.How was the suture placed? interrupted.How was the suture tied? square.Did the suture break post-op? possible.Did the suture knots un-tie or break post-op? did not untie, either dissolved or broke as knot remained on surface on one side of wound.How was the dehiscence treated? conservatively, expectant management.Was medical intervention required to treat the patient condition? unknown, too soon to tell but likely requires revision surgery in 5 months.Did the operating surgeon observe any suture deficiency or anomaly, before, during or after the suture.Placement or during any re-operation? suture deficiency at the post op visit.Patient pre-existing medical conditions? none.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How large was the dehiscence? what specific medical or surgical intervention was performed to manage the dehiscence noted during post-op examination? how is the patient today? (for example, re-suturing?) patient information: initials, age, weight, medical history, allergies, current medications.
 
Event or Problem Description
It was reported that a patient underwent labioplasty procedure on unknown date and suture was used.Approximately 11 days post op the patient experienced wound dehiscence and surgeon opined that the suture possibly broke as he noted that the knot remained on surface on one side of wound.The surgeon reported that the patient may require revision procedure in 5 months.Additional information was requested.

Brand Name
MCRYL UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7549049
Report Number2210968-2018-73105
Device Sequence Number13511305
Product Code GAN
UDI-Device Identifier10705031059115
UDI-Public10705031059115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY415H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;